Retroperitoneal Hematoma Following Enoxaparin Treatment in an Elderly Woman - A Case Report

Authors

  • MM Haq Department of Cardiology, Ibrahim Cardiac Hospital & Research Institute
  • SDM Taimur Department of Cardiology, Ibrahim Cardiac Hospital & Research Institute
  • SR Khan Department of Cardiology, Ibrahim Cardiac Hospital & Research Institute
  • MA Rahman Department of Cardiology, Ibrahim Cardiac Hospital & Research Institute

DOI:

https://doi.org/10.3329/cardio.v3i1.6434

Keywords:

Retroperitoneal hematoma, Enoxaparin, Acute coronary syndrome

Abstract

Retroperitoneal hematoma may occur as a result of trauma, rupture of arterial aneurysms (aortic or iliac), surgical complications, tumors and anticoagulation therapy. A life threatening retroperitoneal hemorrhage or hematoma is an infrequent complication of anticoagulation treatment. Enoxaparin is a low-molecular-weight heparin (LMWH) with several advantages over unfractionated heparin. Nevertheless, enoxaparin use is not without risk and severe retroperitoneal bleeding may occur following its use with a potentially fatal outcome. We report a case of sixty six years old female patient who develops a fatal retroperitoneal hematoma two days after enoxaparin treatment for acute coronary syndrome.

Keywords: Retroperitoneal hematoma; Enoxaparin; Acute coronary syndrome.

DOI: 10.3329/cardio.v3i1.6434

Cardiovasc. j. 2010; 3(1): 94-97

Downloads

Download data is not yet available.
Abstract
711
PDF
577

Downloads

How to Cite

Haq, M., Taimur, S., Khan, S., & Rahman, M. (2010). Retroperitoneal Hematoma Following Enoxaparin Treatment in an Elderly Woman - A Case Report. Cardiovascular Journal, 3(1), 94–97. https://doi.org/10.3329/cardio.v3i1.6434

Issue

Section

Case Reports